Oklahoma, 2004

Hail and Damaging Winds in Oklahoma, June 2, 2004

June 2, 2004 · NWS OUN · 91 events in 34 counties and zones

47 hail, 44 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$325,000
Crop damage
None recorded
Events
91

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 2, 10:24 AM CST, 16 minutes earlier.

Area forecast discussion, Jun 2, 10:24 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1124 AM CDT WED JUN 2 2004

HIGH BASED CONVECTION CONTINUES ACROSS PORTIONS OF KANSAS...WITHIN
DIRECT AGEOSTROPHIC CIRCULATION FORCED BY UPPER JET OVER MISSOURI
AND EASTERN KANSAS. ELEVATED CAPES OF NEARLY 1000 J/KG AND 40-50 KT
0-6 KM SHEAR HAVE BEEN MORE THAN ADEQUATE FOR A FEW OF THESE STORMS
TO BE SEVERE. SURFACE FRONTAL BOUNDARY REMAINS ACROSS PORTIONS OF
NORTHERN OKLAHOMA AND IS STRENGTHENING DUE TO CONVECTIVE OUTFLOW AND
WEAK DIABATIC HEATING OVER SOUTHERN KANSAS. MODIFIED 12Z OUN
SOUNDING FOR LATE AFTERNOON BOUNDARY LAYER PARAMETERS OF 86/65
INDICATE A MLCAPE OF 2700 J/KJ AND CIN OF ONLY 22 J/KJ. POSITION OF
FRONTAL BOUNDARY IS NOT EXPECTED TO CHANGE APPRECIABLY DURING THE
AFTERNOON...BUT AS SHORTWAVE TROUGHS CONTINUE TO PIVOT AROUND GREAT
LAKES UPPER TROUGH...THE FRONT SHOULD DIP A LITTLE FARTHER SOUTH
ACROSS THE EASTERN HALF OF OKLAHOMA AND COULD MOVE SLIGHTLY
NORTHWARD OVER WESTERN OKLAHOMA.

TWO SCENARIOS APPEAR MOST LIKELY AT THIS TIME. ONE IS FOR HIGH BASED
TSTMS OVER KANSAS TO TAP INTO GREATER INSTABILITY FARTHER SOUTH AS
THE MIXED BOUNDARY LAYER DEEPENS AND STORMS MOVE FARTHER INTO THE
LOWER LEVEL MOIST AXIS. GIVEN THE LOW CIN SOUTHEAST OF PRESENT
ACTIVITY...IT IS ENTIRELY POSSIBLE FOR TSTMS TO CONTINUE AND OR
EXPAND IN AREAL COVERAGE AND/OR INTENSITY.

THE OTHER SCENARIO IS FOR ADDITIONAL TSTM DEVELOPMENT LATE TODAY
OVER THE OKLAHOMA/NORTHERN TEXAS PANHANDLES IN UPSLOPE AREAS WITH
THE LOW LEVEL JET ENHANCING STORM RELATIVE FLOW THIS EVENING AND
ALLOWING STORMS TO EXPAND SOUTHEASTWARD OVERNIGHT...POSSIBLY
INFLUENCING THE WESTERN HALF OF THE AREA.

JAMES

-------------------------
408 AM CDT WED JUN  2 2004

.DISCUSSION...
VARIOUS SURFACE BOUNDARIES ACROSS THE AREA THIS MORNING. ONE
STRETCHES FROM NEAR STILLWATER WEST TO SOUTH OF GAGE SEPARATING
DEWPOINTS IN THE 60S TO THE SOUTH AND IN THE 40S AND 50S TO THE
NORTH. ANOTHER STRETCHES FROM NEAR DURANT TO NORTH OF ARDMORE TO
WAURIKA WITH A WIND SHIFT FROM EAST TO SOUTH. THERE IS ALSO A DECENT
SURGE OF STRATUS INTO SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL
TEXAS. AGAIN THE FORECAST SOUNDING LOOK TO BE UNCAPPED IN THE
SOUTHWEST THIS AFTERNOON. EXPECT SOME ISOLATED THUNDERSTORMS TO
DEVELOP AGAIN WITH THE MAIN FOCUS EXPECTED TO BE THE SOUTHWEST. BUT
WITH VARIOUS BOUNDARIES AROUND... WILL PUT 20S IN MANY AREAS.
DEWPOINTS SHOULD NOT MIX OUT AS MUCH IN THE SOUTH AS THEY DID
YESTERDAY... SO AREAL COVERAGE MAY BE A HIGHER WITH ANY CONVECTION
TODAY. BUT FOR THE MOMENT WILL MAINLY KEEP IT AT 20S FOR THE FIRST
PERIOD.

WITH EAST TO SOUTHEAST SURFACE WINDS ADVECTING MOISTURE
NORTHWEST INTO THE HIGHER TERRAIN... EXPECT THUNDERSTORMS TO DEVELOP
IN THE HIGH PLAINS OF SOUTHEAST COLORADO OR THE NORTHWEST
PANHANDLES. THERE IS A GOOD CHANCE THAT THESE THUNDERSTORMS WILL
DEVELOP INTO A COMPLEX AND MOVE SOUTHEAST TOWARD MY SOUTHWESTERN
COUNTIES TONIGHT. HAVE KEPT THE HIGHEST POPS IN THE SOUTHWEST
OVERNIGHT AND EARLY TOMORROW WITH THIS SCENARIO. IT APPEARS GFS IS
SUFFERING FROM SOME CONVECTIVE FEEDBACK WITH THIS DEVELOPMENT... BUT
OTHER MODELS ARE SHOWING THIS SIGNAL WITH MORE REASONABLE VALUES OF
LIFT AND QPF.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  87  65  82  66 /  10  30  30  20
HOBART OK         88  65  84  66 /  20  40  30  20
WICHITA FALLS TX  90  67  86  68 /  20  30  30  20
GAGE OK           85  61  82  63 /  20  30  10  20
PONCA CITY OK     83  61  82  64 /  10  20  20  10
DURANT OK         88  68  83  68 /  20  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

26
Hazardous weather outlook, Jun 2, 6:00 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT WED JUN 2 2004

OKZ004>048-050>052-TXZ083>090-021700-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS WESTERN NORTH TEXAS AND MUCH OF THE SOUTHERN TWO THIRDS OF
OKLAHOMA.

LOCATION...
THE SLIGHT RISK IS SOUTH OF A SHATTUCK TO STROUD LINE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL FROM MID
AFTERNOON THROUGH TONIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA MAY REQUIRE SEVERE WEATHER OPERATIONS DURING THE OVERNIGHT
HOURS.

DISCUSSION...A WEAK COLD FRONT WAS LOCATED FROM SOUTHEASTERN
OKLAHOMA NORTHWESTWARD INTO THE TEXAS PANHANDLE THIS MORNING. LOW
LEVEL MOISTURE WAS INCREASING IN THE VICNITY OF THIS FEATURE.

THE FRONT WILL BECOME STATIONARY NEAR THE RED RIVER LATER TODAY. THE
AIRMASS ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WILL BECOME
VERY UNSTABLE BY AFTERNOON AS TEMPERATURES RISE INTO THE LOWER
90S. THUNDERSTORMS WILL BE POSSIBLE BY MID TO LATE AFTERNOON IN THE
VICINITY OF THE FRONT...ESPECIALLY IN WESTERN NORTH TEXAS AND
SOUTHWEST OKLAHOMA WHERE HOT TEMPERATURES AND SOMEWHAT STRONGER LOW
LEVEL CONVERGENCE MAY BE SUFFICIENT TO BREAK THE CAP. INSTABILITY
AND VERTICAL WIND PROFILES WILL BE FAVORABLE FOR SEVERE THUNDERSTORM
DEVELOPMENT. SUPERCELLS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREATS. THE THREAT OF SEVERE WEATHER WILL LIKELY CONTINUE
AFTER DARK AS OTHER THUNDERSTORMS WHICH DEVELOP OVER THE HIGH PLAINS
IN COLORADO AND NEW MEXICO MOVE SOUTHEASTWARD INTO PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS AS THE FRONT
BECOMES NEARLY STATIONARY IN THE VICINITY OF THE RED RIVER.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT
LINGERS IN THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

In the hours before

Special weather statement, Jun 2, 10:09 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1109 AM CDT WED JUN 2 2004

OKZ006-007-021645-
ALFALFA OK-GRANT OK-
1109 AM CDT WED JUN 2 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 24 MILES NORTH OF AMORITA AT 1109
AM CDT...MOVING SOUTHEAST AT 35 MPH.  THIS STORM HAS A HISTORY OF
PRODUCING HAIL TO THE SIZE OF QUARTERS.

PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SIX

The radar

The Vance AFB radar (KVNX), 38 km away, was scanning. The volume nearest the first event began at 16:38 UTC.

Open the radar archive at this moment

Event by event

47 hail, 44 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
June 2, 10:40 AM CST
Where
Grant County, Manchester
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.400, -98.100

Hail, Grant

When
June 2, 11:10 AM CST
Where
Grant County, 12 mi N of Medford
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.483, -97.583

Thunderstorm Wind, Grant

When
June 2, 11:10 AM CST
Where
Grant County, 12 mi N of Medford
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.483, -97.583

Thunderstorm Wind, Alfalfa

When
June 2, 11:20 AM CST
Where
Alfalfa County, Cherokee
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.433, -97.667

Hail, Grant

When
June 2, 11:25 AM CST
Where
Grant County, 6 mi SE of Renfrow
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.433, -97.667

Hail was reported covering the ground.

Hail, Grant

When
June 2, 11:28 AM CST
Where
Grant County, 1 mi W of Deer Creek
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.450, -97.433

Thunderstorm Wind, Kay

When
June 2, 11:45 AM CST
Where
Kay County, Tonkawa
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
36.983, -99.033

Four power poles were downed.

Thunderstorm Wind, Kay

When
June 2, 11:45 AM CST
Where
Kay County, 4 mi SSE of Blackwell
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.400, -97.867

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Kay

When
June 2, 11:50 AM CST
Where
Kay County, 4 mi SSE of Blackwell
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.400, -97.867

Wind was measured by the Oklahoma mesonet.

Hail, Garfield

When
June 2, 12:00 PM CST
Where
Garfield County, Garber
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.400, -97.867

Hail, Grant

When
June 2, 12:00 PM CST
Where
Grant County, 1 mi S of Deer Creek
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.400, -97.867

Hail, Major

When
June 2, 12:00 PM CST
Where
Major County, 4 mi ENE of Meno
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.367, -97.117

Thunderstorm Wind, Garfield

When
June 2, 12:05 PM CST
Where
Garfield County, 4 mi N of Garber
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -97.333

Hail, Garfield

When
June 2, 12:05 PM CST
Where
Garfield County, 4 mi N of Garber
Measured
2 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -97.333

Hail, Garfield

When
June 2, 12:05 PM CST
Where
Garfield County, 5 mi W of Garber
Measured
2 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.367, -97.117

Thunderstorm Wind, Garfield

When
June 2, 12:05 PM CST
Where
Garfield County, 5 mi W of Garber
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -97.050

Hail, Noble

When
June 2, 12:09 PM CST
Where
Noble County, 6 mi S of Billings
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -97.100

Hail, Woods

When
June 2, 12:20 PM CST
Where
Woods County, 13 mi NNE of Camp Houston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.117, -97.067

Hail, Garfield

When
June 2, 12:22 PM CST
Where
Garfield County, Enid
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.150, -97.617

Hail, Garfield

When
June 2, 12:22 PM CST
Where
Garfield County, Enid
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.150, -97.617

Hail, Garfield

When
June 2, 12:24 PM CST
Where
Garfield County, Enid
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.117, -97.100

Hail was observed on the west side of town.

Hail, Garfield

When
June 2, 12:26 PM CST
Where
Garfield County, Enid
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.000, -97.050

Hail was observed on the west side of town.

Thunderstorm Wind, Noble

When
June 2, 12:30 PM CST
Where
Noble County, 7 mi SSE of Red Rock
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.900, -98.483

Wind was measured by the Oklahoma mesonet.

Hail, Noble

When
June 2, 12:32 PM CST
Where
Noble County, 3 mi W of Perry
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.233, -96.933

Hail was observed at the Highway 64 exit of Interstate 35.

Thunderstorm Wind, Noble

When
June 2, 12:32 PM CST
Where
Noble County, 3 mi W of Perry
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.100, -97.833

Wind was observed at the Highway 64 exit of Interstate 35.

Thunderstorm Wind, Noble

When
June 2, 12:35 PM CST
Where
Noble County, 7 mi SSE of Red Rock
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.983, -96.767

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Noble

When
June 2, 12:39 PM CST
Where
Noble County, 3 mi W of Morrison
Measured
69 kt (79 mph) measured gust
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
35.983, -96.767

Power lines were downed.

Thunderstorm Wind, Payne

When
June 2, 12:43 PM CST
Where
Payne County, 3 mi NW of Stillwater
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.967, -97.033

Wind was measured by the KSWO ASOS at the Stillwater Airport.

Thunderstorm Wind, Payne

When
June 2, 12:47 PM CST
Where
Payne County, Stillwater
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
TRAINED SPOTTER
Coordinates
35.917, -97.033

Wind gusts caused minor damage to several dorms and the stadium at Oklahoma State University. An 18 by 24 foot roof structure that covers the boiler and water reservoir at a Best Western was also heavily damaged. Widespread tree damage was reported around town.

Hail, Logan

When
June 2, 12:50 PM CST
Where
Logan County, Marshall
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.917, -97.483

Thunderstorm Wind, Logan

When
June 2, 12:50 PM CST
Where
Logan County, Marshall
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.883, -97.383

Thunderstorm Wind, Payne

When
June 2, 12:50 PM CST
Where
Payne County, 2 mi W of Stillwater
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.667, -97.333

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Payne

When
June 2, 12:55 PM CST
Where
Payne County, 2 mi NNW of Perkins
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.667, -97.333

Wind was measured by the Oklahoma mesonet.

Hail, Alfalfa

When
June 2, 1:00 PM CST
Where
Alfalfa County, 4 mi W of Burlington
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.483, -97.533

Thunderstorm Wind, Payne

When
June 2, 1:00 PM CST
Where
Payne County, Glencoe
Measured
74 kt (85 mph) estimated gust
Property damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
35.483, -97.533

Strong winds caused damage across the town. Roofs were blown off three barns. Numerous 4-5 inch diameter tree limbs were downed along with a cedar tree 16-18 inches in diameter snapped off about 8 feet above ground. A mobile home had part of its metal roof taken off along with a quarter of the shingles off the north side of another mobile home to the south. Many homes across town also sustained shingle damage. The north facing overhead door to the VoAg building was blown in while the south door was bent out. However...these were not detached. A pontoon boat was also flipped and blown into the street.

Thunderstorm Wind, Kingfisher

When
June 2, 1:00 PM CST
Where
Kingfisher County, 4 mi E of Hennessey
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.483, -97.533

Thunderstorm Wind, Payne

When
June 2, 1:04 PM CST
Where
Payne County, Cushing
Measured
66 kt (76 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
35.550, -97.967

Thunderstorm Wind, Payne

When
June 2, 1:06 PM CST
Where
Payne County, Cushing
Measured
69 kt (79 mph) measured gust
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
35.483, -97.533

Tree damage was reported around town. Several homes sustained roof damage along with 3 businesses which lost part of their roofs.

Thunderstorm Wind, Payne

When
June 2, 1:10 PM CST
Where
Payne County, Perkins
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.483, -97.533

Thunderstorm Wind, Lincoln

When
June 2, 1:15 PM CST
Where
Lincoln County, 5 mi NW of Tryon
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.483, -97.533

Hail, Logan

When
June 2, 1:19 PM CST
Where
Logan County, 4 mi NW of Guthrie
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.217, -97.450

Hail, Logan

When
June 2, 1:25 PM CST
Where
Logan County, 3 mi E of Guthrie
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.433, -97.100

Hail, Logan

When
June 2, 1:26 PM CST
Where
Logan County, Guthrie
Measured
0.75 in hail
Reported by
NEWSPAPER
Coordinates
36.783, -97.517

Hail, Oklahoma

When
June 2, 1:45 PM CST
Where
Oklahoma County, Arcadia
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.333, -97.533

Thunderstorm Wind, Oklahoma

When
June 2, 1:45 PM CST
Where
Oklahoma County, Arcadia
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.500, -96.817

Hail, Oklahoma

When
June 2, 1:45 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.217, -97.450

Hail was observed near the intersection of Hefner Road and Rockwell Avenue.

Hail, Oklahoma

When
June 2, 1:45 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.217, -97.450

Hail was observed at Quail Springs Mall in northwest Oklahoma City.

Hail, Oklahoma

When
June 2, 1:55 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.217, -97.450

Hail covered the ground on Interstate 35 near the Frontier City Amusement Park on the northeast side of the city.

Thunderstorm Wind, Canadian

When
June 2, 1:55 PM CST
Where
Canadian County, 1 mi N of El Reno
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.100, -97.550

Hail, Oklahoma

When
June 2, 1:59 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.767, -96.667

Hail was reported at the intersection of NW 32nd Street and Meridian Avenue.

Hail, Oklahoma

When
June 2, 2:05 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.117, -96.250

Hail was observed near the intersection of NW 36th Street and Ann Arbor Place.

Hail, Oklahoma

When
June 2, 2:10 PM CST
Where
Oklahoma County, Oklahoma City
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.883, -97.700

Hail was reported in downtown Oklahoma City.

Thunderstorm Wind, Cleveland

When
June 2, 2:15 PM CST
Where
Cleveland County, Norman
Measured
50 kt (58 mph) measured gust
Reported by
OTHER FEDERAL AGENCY
Coordinates
34.833, -96.183

Hail, Pottawatomie

When
June 2, 2:17 PM CST
Where
Pottawatomie County, Mc Loud
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.833, -97.283

Hail, Cleveland

When
June 2, 2:20 PM CST to 2:40 PM CST
Where
Cleveland County, 2 mi W of Moore
Measured
1.25 in hail
Reported by
METEOROLOGIST(NON NWS)
Coordinates
34.867, -97.150

Hail covered the ground at the intersection of Main Street and Wyndemere Lakes Drive, 0.2 miles east of Bryant Avenue.

Hail, Lincoln

When
June 2, 2:30 PM CST
Where
Lincoln County, 5 mi E of Meeker
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.633, -97.800

Thunderstorm Wind, Seminole

When
June 2, 2:36 PM CST
Where
Seminole County, Cromwell
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
36.433, -97.583

Wind gusts caused roof damage to one home in Cromwell. Tree damage was also reported across the area.

Hail, Cleveland

When
June 2, 2:37 PM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.667, -98.817

Hail was observed on the northwest side of town.

Hail, Cleveland

When
June 2, 2:41 PM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
34.450, -96.750

Hail was observed at WFO Norman.

Thunderstorm Wind, Cleveland

When
June 2, 2:45 PM CST
Where
Cleveland County, Norman
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.317, -97.033

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Grady

When
June 2, 3:05 PM CST
Where
Grady County, 2 mi E of Middleberg
Measured
52 kt (60 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.517, -97.900

Thunderstorm Wind, Pontotoc

When
June 2, 3:15 PM CST
Where
Pontotoc County, Ada
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
34.517, -97.900

Wind was observed on east side of town. Trees were also downed.

Hail, Hughes

When
June 2, 3:15 PM CST
Where
Hughes County, 8 mi S of Wetumka
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.383, -96.133

Hail, Grady

When
June 2, 3:30 PM CST
Where
Grady County, Bradley
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.633, -98.950

Thunderstorm Wind, Hughes

When
June 2, 3:40 PM CST
Where
Hughes County, 7 mi SW of Stuart
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.517, -97.900

Thunderstorm Wind, Garvin

When
June 2, 3:40 PM CST
Where
Garvin County, 2 mi W of Paoli
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.517, -97.900

Thunderstorm Wind, McClain

When
June 2, 3:40 PM CST
Where
McClain County, 6 mi W of Byars
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.300, -98.033

Hail, Stephens

When
June 2, 4:15 PM CST
Where
Stephens County, Bray
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.933, -96.433

Hail, Comanche

When
June 2, 4:25 PM CST
Where
Comanche County, 5 mi NW of Indiahoma
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.033, -97.167

Hail, Johnston

When
June 2, 4:25 PM CST
Where
Johnston County, 5 mi NE of Mill Creek
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.167, -98.000

Thunderstorm Wind, Carter

When
June 2, 4:26 PM CST
Where
Carter County, 2 mi N of Gene Autry
Measured
50 kt (58 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
34.033, -97.167

Hail, Stephens

When
June 2, 4:31 PM CST
Where
Stephens County, 3 mi E of Duncan
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.200, -98.000

Hail was observed on Highway 7.

Thunderstorm Wind, Stephens

When
June 2, 4:31 PM CST
Where
Stephens County, 3 mi E of Duncan
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
34.667, -99.833

Power lines were downed on Highway 7.

Thunderstorm Wind, Atoka

When
June 2, 4:32 PM CST
Where
Atoka County, Atoka
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
34.683, -99.833

Hail, Kiowa

When
June 2, 4:35 PM CST
Where
Kiowa County, 1 mi S of Snyder
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.683, -99.833

Hail, Stephens

When
June 2, 4:36 PM CST
Where
Stephens County, 3 mi E of Duncan
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.467, -99.650

Hail, Stephens

When
June 2, 4:41 PM CST
Where
Stephens County, 3 mi E of Duncan
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.467, -99.650

Thunderstorm Wind, Jefferson

When
June 2, 4:45 PM CST
Where
Jefferson County, 4 mi NW of Addington
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.383, -99.017

Thunderstorm Wind, Bryan

When
June 2, 5:00 PM CST
Where
Bryan County, Calera
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.383, -99.017

Thunderstorm Wind, Love

When
June 2, 5:00 PM CST
Where
Love County, 3 mi SSW of Overbrook
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.150, -98.550

Hail, Jefferson

When
June 2, 5:10 PM CST
Where
Jefferson County, Waurika
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -96.467

Hail, Love

When
June 2, 5:15 PM CST
Where
Love County, 3 mi SSW of Overbrook
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.883, -97.433

Hail, Jefferson

When
June 2, 5:45 PM CST
Where
Jefferson County, 2 mi N of Waurika
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.000, -98.033

Thunderstorm Wind, Harmon

When
June 2, 5:55 PM CST
Where
Harmon County, 3 mi W of Gould
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.983, -97.733

Wind was measured by the Oklahoma mesonet.

Hail, Harmon

When
June 2, 6:00 PM CST
Where
Harmon County, 5 mi E of Hollis
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.983, -97.733

Thunderstorm Wind, Harmon

When
June 2, 6:12 PM CST
Where
Harmon County, 5 mi E of Hollis
Measured
52 kt (60 mph) measured gust
Reported by
GENERAL PUBLIC
Coordinates
36.750, -98.350

Thunderstorm Wind, Jackson

When
June 2, 6:15 PM CST
Where
Jackson County, Eldorado
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.850, -97.567

Hail, Jackson

When
June 2, 6:20 PM CST
Where
Jackson County, Eldorado
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.800, -97.533

Hail, Tillman

When
June 2, 6:58 PM CST
Where
Tillman County, Frederick
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.683, -97.300

Thunderstorm Wind, Tillman

When
June 2, 6:58 PM CST
Where
Tillman County, Frederick
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.750, -97.250

Thunderstorm Wind, Cotton

When
June 2, 8:09 PM CST
Where
Cotton County, 3 mi SE of Devol
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.750, -97.250

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408669, 5408670, 5408671, 5408672, 5408673, 5408674, 5408675, 5408676, 5408677, 5408678, 5408679, 5408680, 5408681, 5408748, 5408749, 5408750, 5408751, 5408752, 5408753, 5408754, 5408755, 5408756, 5408757, 5408758, 5408759, 5408760, 5408761, 5408762, 5408763, 5408764, 5408765, 5408766, 5408767, 5408768, 5408827, 5408828, 5408829, 5408830, 5408831, 5408832, and more.